Hail, Lewis
- When
- May 1, 4:27 PM EST to 4:31 PM EST
- Where
- Lewis County, Vanceburg
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.600, -83.250
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 1, 3:10 PM EST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 410 PM EDT THU MAY 1 2003 DEVELOPING THUNDERSTORMS OVER FCST AREA WILL DIE OUT QUICKLY THIS EVENING BUT CHANCE POPS ARE EXPECTED THROUGH THE OVERNIGHT HOURS AS SFC COLD FRONT DROPS THROUGH FCST AREA FROM NW TO SE. HAVE WORDED AS LIKELY TO DEFINITE OVER ENTIRE FCST AREA. TEMPS ON FRI WILL BE ON THE TRICKY SIDE AS I THINK CAA BEHIND FRONT WILL BE PREVALENT UNDER CLOUDY SKIES. HOWEVER, FRONT MAY NOT MAKE IT THROUGH THE SERN COUNTIES UNTIL LATER IN THE DAY. HAVE ADJUSTED TEMPS IN THE NORTH ON THE COOL SIDE BUT THINK THAT SRN AREAS COULD SEE A SLIGHT REBOUND. ON THE MID TERM...HAD TO KEEP POPS IN EARLY FRI PM THOUGH I THINK THIS IS A BIT OVERDONE. WILL TRY TO THROW IN SOME TIMING WORDING. REST OF FCST TRENDED TOWARDS A WEAK AVN SOLUTION AND THE H5 RIDGE OVER OHVLY PREVALENT BEHIND THIS FRONT THROUGH MONDAY MORNING. CHANCE POPS OVERSPREAD REGION ON MONDAY STARTING LATE SUN IN THE SOUTHWEST. DONT BELIEVE THAT THIS WILL OCCUR UNTIL LATER MONDAY AS THE DRYING SE SFC WINDS HAVE BEEN VERY TOUGH TO ALLOW A QUICK START TO PRECIP OVER FCST AREA THIS SPRING SEASON. HOWEVER, MODELS ARE CONFIDENT OF ABUNDANT MOISTURE OVER FCST AREA WITH A WARM FRONT FOR A TRIGGER. CHANCE POPS IN FCST THROUGH THE FOLLOWING 24 HOURS WITH APPROACH OF H5 S/W AND A DRY EXTENDED PERIOD WITH BUILDING SFC HIGH PRESSURE. ISC GRIDS OUT AND ZONES BY THE BOTTOM OF THE HOUR. ILN...NONE. FRANKS
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-011115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 522 AM EDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A FRONTAL BOUNDARY WILL MOVE INTO NORTHERN OHIO THIS EVENING. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT THIS AFTERNOON AND CONTINUE INTO THIS EVENING. SOME OF THE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THUNDERSTORMS WILL CONTINUE ON FRIDAY AS THE FRONT DROPS SOUTH OF THE OHIO RIVER. THE NEXT CHANCE FOR THUNDERSTORMS IS EXPECTED FOR MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. RYAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
209 PM EDT THU MAY 1 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM 1 W CIRCLEVILLE OH WIND DAMAGE
04/30/03 PICKAWAY COUPLE OF TREES DOWN AND
LARGE LIMBS
0345 PM 4 W CELINA OH .75 INCH HAIL
04/30/03 MERCER
0345 PM BEXLEY OH 1.00 INCH HAIL
04/30/03 FRANKLINThe Cincinnati radar (KILN), 104 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
2 hail. Local standard time, as filed.
Several trees were knocked down along with the hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361886, 5361887.